I was on Paxil 30mg/day for 15 years. I noticed that the Paxil wasn't quite working as well as it used to so I went to the Dr who prescribed venlafaxine er. I started with 75mg for one month and then increased my dose to 150mg. Then after a couple of months the Dr upped my dose to 225mg. After a few days on 225mg, I began having severe muscle stiffness and muscle pain. The pain was debilitating so I weaned myself back down to 75mg and went to a new Dr. The new Dr prescribed me 50 mg of Pristiq but it made me very dizzy and nauseous so I only took it for a week. I switched myself back to 75 mg of venlafaxine until I can get back into see my Dr next week. I'm still have headaches and dizziness which I don't remember being this bad when I initially started the venlafaxine 4 months ago. I did do pretty good when I was taking 150mg venlafaxine, however I have so much stress in my life the Dr thought it may be beneficial to increase my dose to 225mg which then caused muscle problems. So, should I try to get back to the 150mg of venlafaxine er or should I try going back on Paxil?? The Paxil WAS THE ABSOLUTE BEST, but I'm not sure if it will work again for me. Also, I've taken .5 mg of klonopin as needed with both paxil and venlafaxine, however I never really needed it on paxil. This is so frustrating as I'm a Mother, a wife and I work full time.
I understand how you feel. In my case, only the Paxil worked for my panic disorder and general anxiety. I had to stop the Paxil cause of major weight gain and I was switch to several other antidepressants that I tried but never find one who work like the Paxil.
I don't know what kind of anxiety you have but the Effexor-XR is approve for panic disorder, general anxiety and social phobia. I always find it to be very activating and each time I tried it or up the dose, I had more panic attack and more anxiety. I had muscles pain and insomnia also. I never take it for more than 4 months and the maximum dose I took was 300 mg day.
Like you I'm on clonazepam but I'm on a high dose 7mg that I take each day and when I was taking the Paxil, I never had to take the clonazepam and was free of panic attack so no need to take it but with the Effexor-XR I had to increase my clonazepam dose and was switch to the Xanax at 10 mg day who is a huge dose, so let me tell you that the Effexor-XR was too much activating for me. As soon as I stop the Effexor-XR, I return to the usual clonazepam. I had the same reaction to the Pristiq who is an improve version of the Effexor-XR so basically the same side effects.
I'm now very sensitive to the Paxil, I can't take it anymore and it's a shame cause my anxiety is so bad that I'm housebound since 3 years and have many panic attack each day even if I'm still on high dose of clonazepam. Even 1/10 of a 10mg pill of Paxil is enough to send me to the emergency with heart related symptoms (supra ventricular tachycardia and high blood pressure). I react the same to the Lexapro, Zoloft, Prozac and cymbalta. And my reaction is even worse for the older antidepressants like imipramine or Nardil.
Maybe you only need a break from antidepressant? I mean don't take one for some months? I used the Paxil 3 times in my life, 3 years each time and it always work very well even the second and third time. I know that the SSRI's have a big tendency to pop out after a while so they stop working and the people need to try another antidepressant but usually a break of some months can help if you plan to start again the Paxil.
Maybe you can ask to try another antidepressant like the Lexapro or Celexa? They are less stimulating and some people find them effective for all kind of anxiety disorders. The Zoloft tend to be more stimulating and the Prozac as well so they are not a good choice.
Well, for now I think the best you can do is to call your doctor and have an appointment soon and discuss about it with him. If you can tolerate 150 mg than stay at this dose, if not 75 mg is better than nothing at all.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Aug 2013 • 3 answers
Posted 14 Aug 2013 • 1 answer
Posted 15 Aug 2013 • 2 answers
For those who found relief with an antidepressant did you just one day start feeling good or was it?
Posted 16 Aug 2013 • 2 answers
Posted 16 Aug 2013 • 3 answers